Alert archive / Montana / High Wind Warnings in 2019
High Wind Warning 13, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Dec 19, 2019, 1:44 PM MST. It took effect at Dec 20, 2019, 3:00 AM MST. It was in force for 45 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2019, 1:44 PM MST (20:44 UTC)
- In effect from
- Dec 20, 2019, 3:00 AM MST
- Expired
- Dec 21, 2019, 11:31 PM MST
- In force
- 45 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
959 WWUS75 KTFX 192044 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 144 PM MST Thu Dec 19 2019 MTZ010-012-044-046-049-050-200845- /O.UPG.KTFX.HW.A.0012.191220T1000Z-191221T0700Z/ /O.NEW.KTFX.HW.W.0013.191220T1000Z-191221T0700Z/ Eastern Glacier-Cascade-Toole-Eastern Pondera-Eastern Teton- Judith Basin- Including Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, Shelby, Sunburst, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, and Hobson 144 PM MST Thu Dec 19 2019 ...HIGH WIND WARNING IN EFFECT FROM 3 AM FRIDAY TO MIDNIGHT MST FRIDAY NIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Eastern Glacier, Cascade, Toole, Eastern Pondera, Eastern Teton and Judith Basin. * WHEN...From 3 AM Friday to midnight MST Friday night. * IMPACTS...Strong winds could cause tree damage and isolated power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MTZ048-200845- /O.UPG.KTFX.HW.A.0012.191220T1000Z-191221T0700Z/ /O.NEW.KTFX.HW.W.0013.191220T1000Z-191221T0700Z/ Southern Rocky Mountain Front- Including Bynum, Choteau, and Augusta 144 PM MST Thu Dec 19 2019 ...HIGH WIND WARNING IN EFFECT FROM 3 AM FRIDAY TO MIDNIGHT MST FRIDAY NIGHT... * WHAT...Southwest winds 35 to 45 mph with gusts up to 80 mph expected. * WHERE...Southern Rocky Mountain Front. * WHEN...From 3 AM Friday to midnight MST Friday night. * IMPACTS...Strong winds could cause tree damage and power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MTZ009-200845- /O.UPG.KTFX.HW.A.0012.191220T1000Z-191221T0700Z/ /O.NEW.KTFX.HW.W.0013.191220T1000Z-191221T0700Z/ Northern Rocky Mountain Front- Including Browning and Heart Butte 144 PM MST Thu Dec 19 2019 ...HIGH WIND WARNING IN EFFECT FROM 3 AM FRIDAY TO MIDNIGHT MST FRIDAY NIGHT BELOW 4500 FEET... * WHAT...Southwest winds 35 to 45 mph with gusts up to 80 mph expected below 4500 feet. * WHERE...Northern Rocky Mountain Front. * WHEN...From 3 AM Friday to midnight MST Friday night. * IMPACTS...Strong winds could cause tree damage and power outages. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...A Winter Storm Warning for snow, high winds, blowing snow, and freezing rain is in effect for locations above 4500 feet. Refer to the Winter Storm Warning for further details. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
7 follow-up statements
244 WWUS75 KTFX 200303 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 803 PM MST Thu Dec 19 2019 MTZ010-012-044-046-049-050-201515- /O.CON.KTFX.HW.W.0013.191220T1000Z-191221T0700Z/ Eastern Glacier-Cascade-Toole-Eastern Pondera-Eastern Teton- Judith Basin- Including Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, Shelby, Sunburst, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, and Hobson 803 PM MST Thu Dec 19 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM FRIDAY TO MIDNIGHT MST FRIDAY NIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Eastern Glacier, Cascade, Toole, Eastern Pondera, Eastern Teton and Judith Basin. * WHEN...From 3 AM Friday to midnight MST Friday night. * IMPACTS...Strong winds could cause tree damage and isolated power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MTZ048-201515- /O.CON.KTFX.HW.W.0013.191220T1000Z-191221T0700Z/ Southern Rocky Mountain Front- Including Bynum, Choteau, and Augusta 803 PM MST Thu Dec 19 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM FRIDAY TO MIDNIGHT MST FRIDAY NIGHT... * WHAT...Southwest winds 35 to 45 mph with gusts up to 80 mph expected. * WHERE...Southern Rocky Mountain Front. * WHEN...From 3 AM Friday to midnight MST Friday night. * IMPACTS...Strong winds could cause tree damage and power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MTZ009-201515- /O.CON.KTFX.HW.W.0013.191220T1000Z-191221T0700Z/ Northern Rocky Mountain Front- Including Browning and Heart Butte 803 PM MST Thu Dec 19 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM FRIDAY TO MIDNIGHT MST FRIDAY NIGHT BELOW 4500 FEET... * WHAT...Southwest winds 35 to 45 mph with gusts up to 80 mph expected below 4500 feet. * WHERE...Northern Rocky Mountain Front. * WHEN...From 3 AM Friday to midnight MST Friday night. * IMPACTS...Strong winds could cause tree damage and power outages. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...A Winter Storm Warning for snow, high winds, blowing snow, and freezing rain is in effect for locations above 4500 feet. Refer to the Winter Storm Warning statement for further details. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
887 WWUS75 KTFX 200950 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 250 AM MST Fri Dec 20 2019 MTZ010-012-044-046-049-050-202200- /O.CON.KTFX.HW.W.0013.191220T1000Z-191221T0700Z/ Eastern Glacier-Cascade-Toole-Eastern Pondera-Eastern Teton- Judith Basin- Including Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, Shelby, Sunburst, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, and Hobson 250 AM MST Fri Dec 20 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Eastern Glacier, Cascade, Toole, Eastern Pondera, Eastern Teton and Judith Basin. * IMPACTS...Strong winds could cause tree damage and power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MTZ048-202200- /O.CON.KTFX.HW.W.0013.191220T1000Z-191221T0700Z/ Southern Rocky Mountain Front- Including Bynum, Choteau, and Augusta 250 AM MST Fri Dec 20 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...Southwest winds 35 to 45 mph with gusts up to 80 mph expected. * WHERE...Southern Rocky Mountain Front. * IMPACTS...Strong winds could cause tree damage and power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MTZ009-202200- /O.CON.KTFX.HW.W.0013.191220T1000Z-191221T0700Z/ Northern Rocky Mountain Front- Including Browning and Heart Butte 250 AM MST Fri Dec 20 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT BELOW 5000 FEET... * WHAT...Southwest winds 35 to 45 mph with gusts up to 80 mph expected below 4500 feet. * WHERE...Northern Rocky Mountain Front. * IMPACTS...Strong winds could cause tree damage and power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
744 WWUS75 KTFX 201616 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 916 AM MST Fri Dec 20 2019 MTZ015-210430- /O.EXA.KTFX.HW.W.0013.000000T0000Z-191221T0700Z/ Madison- Including Ennis, Norris Hill, Raynolds Pass, Twin Bridges, and Virginia City 916 AM MST Fri Dec 20 2019 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...South to southwest winds 25 to 40 mph with gusts up to 60 mph occurring. * WHERE...Madison. * WHEN...Until midnight MST tonight. * IMPACTS...Strong winds could cause tree damage and isolated power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MTZ010-012-044-046-049-050-210430- /O.CON.KTFX.HW.W.0013.000000T0000Z-191221T0700Z/ Eastern Glacier-Cascade-Toole-Eastern Pondera-Eastern Teton- Judith Basin- Including Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, Shelby, Sunburst, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, and Hobson 916 AM MST Fri Dec 20 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph occurring. * WHERE...Eastern Teton, Judith Basin, Eastern Pondera, Toole, Eastern Glacier and Cascade. * WHEN...Until midnight MST tonight. * IMPACTS...Strong winds could cause tree damage and isolated power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MTZ048-210430- /O.CON.KTFX.HW.W.0013.000000T0000Z-191221T0700Z/ Southern Rocky Mountain Front- Including Bynum, Choteau, and Augusta 916 AM MST Fri Dec 20 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...Southwest winds 35 to 45 mph with gusts up to 80 mph occurring. * WHERE...Southern Rocky Mountain Front. * WHEN...Until midnight MST tonight. * IMPACTS...Strong winds could cause tree damage and isolated power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MTZ009-210430- /O.CON.KTFX.HW.W.0013.000000T0000Z-191221T0700Z/ Northern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, and Heart Butte 916 AM MST Fri Dec 20 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...Southwest winds 35 to 45 mph with gusts up to 80 mph occurring. * WHERE...Northern Rocky Mountain Front. * WHEN...Until midnight MST tonight. * IMPACTS...Strong winds could cause tree damage and isolated power outages. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL INFORMATION...Light snow, rain, and or mixed precipitation may accompany the strong winds at times, especially above pass level. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
723 WWUS75 KTFX 210106 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 606 PM MST Fri Dec 20 2019 MTZ010-012-044-046-049-050-211315- /O.EXT.KTFX.HW.W.0013.000000T0000Z-191222T1200Z/ Eastern Glacier-Cascade-Toole-Eastern Pondera-Eastern Teton- Judith Basin- Including Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, Shelby, Sunburst, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, and Hobson 606 PM MST Fri Dec 20 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM MST SUNDAY... * WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph occurring. * WHERE...Eastern Teton, Judith Basin, Eastern Pondera, Toole, Eastern Glacier and Cascade. * WHEN...Until 5 AM MST Sunday. * IMPACTS...Strong winds could cause tree damage and isolated power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MTZ048-211315- /O.EXT.KTFX.HW.W.0013.000000T0000Z-191222T1200Z/ Southern Rocky Mountain Front- Including Bynum, Choteau, and Augusta 606 PM MST Fri Dec 20 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM MST SUNDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 80 mph occurring. * WHERE...Southern Rocky Mountain Front. * WHEN...Until 5 AM MST Sunday. * IMPACTS...Strong winds could cause tree damage and isolated power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MTZ009-211315- /O.EXT.KTFX.HW.W.0013.000000T0000Z-191222T1200Z/ Northern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, and Heart Butte 606 PM MST Fri Dec 20 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM MST SUNDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 80 mph occurring. * WHERE...Northern Rocky Mountain Front. * WHEN...Until 5 AM MST Sunday. * IMPACTS...Strong winds could cause tree damage and isolated power outages. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL INFORMATION...Light snow, rain, and or mixed precipitation may accompany the strong winds at times, especially above pass level. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MTZ015-211315- /O.EXT.KTFX.HW.W.0013.000000T0000Z-191222T1200Z/ Madison- Including Ennis, Norris Hill, Raynolds Pass, Twin Bridges, and Virginia City 606 PM MST Fri Dec 20 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM MST SUNDAY... * WHAT...South to southwest winds 25 to 40 mph with gusts up to 60 mph occurring. * WHERE...Madison. * WHEN...Until 5 AM MST Sunday. * IMPACTS...Strong winds could cause tree damage and isolated power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
604 WWUS75 KTFX 210938 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 238 AM MST Sat Dec 21 2019 MTZ015-044-211045- /O.CAN.KTFX.HW.W.0013.000000T0000Z-191222T1200Z/ Madison-Toole- 238 AM MST Sat Dec 21 2019 ...HIGH WIND WARNING IS CANCELLED... The High Wind Warning for Madison and Toole Counties has been cancelled, however, breezy to strong winds are still expected today within the Madison Valley, over Norris Hill, and over the plains of Toole County. Motorist are urged to exercise caution while traveling, especially if in high profile vehicles. $$ MTZ009-048-220400- /O.EXT.KTFX.HW.W.0013.000000T0000Z-191222T1000Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, Choteau, and Augusta 238 AM MST Sat Dec 21 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 AM MST SUNDAY... * WHAT...Southwest winds 35 to 45 mph, with gusts up to 85 mph, are occurring. * WHERE...Southern Rocky Mountain Front and Northern Rocky Mountain Front. * WHEN...Until 3 AM MST Sunday. * IMPACTS...Some power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && Moldan $$ MTZ010-012-046-049-050-220400- /O.EXT.KTFX.HW.W.0013.000000T0000Z-191222T0400Z/ Eastern Glacier-Cascade-Eastern Pondera-Eastern Teton- Judith Basin- Including Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, and Hobson 238 AM MST Sat Dec 21 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph, with gusts up to 60 mph, are occurring. * WHERE...Eastern Teton, Judith Basin, Eastern Pondera, Eastern Glacier and Cascade Counties. * WHEN...Until 9 PM MST this evening. * IMPACTS...A few power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && Moldan $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
466 WWUS75 KTFX 220339 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 839 PM MST Sat Dec 21 2019 MTZ010-012-046-049-050-220445- /O.EXP.KTFX.HW.W.0013.000000T0000Z-191222T0400Z/ Eastern Glacier-Cascade-Eastern Pondera-Eastern Teton- Judith Basin- Including Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, and Hobson 839 PM MST Sat Dec 21 2019 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MST THIS EVENING... Winds are decreasing. High winds are no longer expected in this area. $$ MTZ009-048-221000- /O.CON.KTFX.HW.W.0013.000000T0000Z-191222T1000Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, Choteau, and Augusta 839 PM MST Sat Dec 21 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MST SUNDAY... * WHAT...Southwest winds 35 to 45 mph, with gusts up to 65 mph, are occurring. * WHERE...Southern Rocky Mountain Front and Northern Rocky Mountain Front. * WHEN...Until 3 AM MST Sunday. * IMPACTS...Some power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
924 WWUS75 KTFX 220631 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1131 PM MST Sat Dec 21 2019 MTZ009-048-220745- /O.CAN.KTFX.HW.W.0013.000000T0000Z-191222T1000Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- 1131 PM MST Sat Dec 21 2019 ...HIGH WIND WARNING IS CANCELLED... Peak winds have dropped below 45 mph, and are no longer expected to produce high wind impacts tonight. $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 19, 10:49 AM MST, 2 hours 55 minutes earlier.
Area forecast discussion, Dec 19, 10:49 AM MST, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1049 AM MST Thu Dec 19 2019 ...AVIATION SECTION UPDATED... .SYNOPSIS... Windy conditions will prevail along the Rocky Mountian Front and across the plains of north central Montana through Saturday. On Friday, strong winds and blowing snow could cause near blizzard conditions in the mountain of the Rocky Mountain Front. At lower elevations, mostly dry conditions and above average temperatures are expected through Saturday. Cooler temperatures are expected next week with some showers possible, mainly over the mountains. && .UPDATE... The morning update has been published. Only minor adjustments were made to the current forecast package. Friday's High Wind Watch will likely be upgraded to warning with the afternoon package for the Rocky Mountain Front and portions of North-central Montana. Winter highlights will be considered for snow and winds in the mountains along the Northern Rocky Mountain Front. && .AVIATION... Updated 1048 AM MST Thu Dec 19 2019 (18z/19 TAF period) Westerly flow aloft will bring an increasing likelihood for snow over the mountains of the Rocky Mountain Front with mountain obscurations expected for the duration of the TAF period. Lower elevations east of the Continental Divide will see breezy to windy conditions along with variable mid and high level cloudiness. Strong winds aloft are expected through the forecast period for a continuing chance of low level wind shear and turbulence aloft. && .PREV DISCUSSION... /ISSUED 331 AM MST Thu Dec 19 2019/ Upper level shortwave trough currently over the region continues moving eastward today, with an extremely moist westerly flow setting up for tonight and Friday, and possibly even into the weekend. Abundant mountain snows are expected along the northern Continental Divide, but strong downslope winds will keep the plains and valleys mostly dry and relatively warm. Friday through Saturday will see the westerly flow aloft become southwesterly as troughing develops along the West Coast Increased lift ahead of the trough will allow surface low pressure to develop in Alberta while mountain top level winds increase to near 75 knots or more. These winds will combine for another round of strong and gusty winds for the Rocky Mountain Front and the adjacent plains of north central Montana early Friday morning through late Friday night. Snow and blowing snow will likely affect travel through Marias Pass and portions of Glacier National Park. A High Wind Watch remains in effect for western portions of north central Montana for this wind and blowing snow event. Medium range forecast model ensembles remain unchanged in that they are continuing to suggest that the trough along the West Coast will develop into a cutoff low off Baja and Southern California early next week. Montana remains well north of the energy associated with this storm system so am not expecting any additional heavy precipitation events through Christmas and Boxing Day. However, the region can expect a slow cooling trend with breezy west winds likely through much of next week. mpj && .PRELIMINARY POINT TEMPS/POPS... GTF 42 33 51 35 / 0 0 0 0 CTB 38 26 46 32 / 10 20 20 20 HLN 39 22 46 26 / 0 0 0 0 BZN 37 18 43 21 / 0 0 0 0 WEY 25 14 30 13 / 20 20 30 10 DLN 31 18 37 22 / 10 10 0 0 HVR 35 25 46 31 / 0 0 0 0 LWT 40 28 46 34 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from late tonight through Friday evening Cascade...Eastern Pondera...Eastern Teton...Judith Basin...Toole. High Wind Watch from late tonight through Friday evening Eastern Glacier...Northern Rocky Mountain Front...Southern Rocky Mountain Front. && http://www.weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 1:30 PM MST | Winter Storm Warning | TFX | 20 hr |
Nearby
High Wind Warnings in Montana, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.